MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY; ADVIA 1800 CHEMISTRY SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY; ADVIA 1800 CHEMISTRY SYSTEM
Model Number ADVIA 1800 CHEMISTRY SYSTEM
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that erroneously elevated concentrated carbon dioxide (co2_c) results were obtained on three (3) patient samples on an advia® 1800 clinical chemistry system.Quality control (qc) and calibration were within range on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse inspected the instrument, performed a total service call and instrument decontamination.The customer ran qc.Further, the cse replaced water filled main degasser, ran prime 3 and wash 3, performed system check, reviewed reaction curves, cleaned gev valve, swapped dilution reaction tray wash up down unit (dwud) nozzle 1, verified probe and mixer alignments, cleaned/rebuilt vertical pumps, cleaned/aligned reaction tray wash up down unit (wud)/dwud nozzles, performed wash 2 and ran calibrations and qc.Siemens evaluated the event and ruled out reagent issues based on review of qc which showed recovery within acceptable ranges.The cause of the falsely elevated co2_c results is unknown.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
The customer reported to siemens that they obtained erroneously elevated carbon dioxide concentrated (co2_c) results on three (3) patient samples on an advia® 1800 clinical chemistry system.The erroneous patient results were not reported to the physician.The same samples were auto reprocessed on the same advia® 1800 clinical chemistry system and the results recovered within the normal range.The same samples were reprocessed on an alternate advia® 1800 clinical chemistry system and the results recovered within the normal range.The reprocessed results were reported to the physician as the correct results.The customer declined to provide the information about correct reported results.There is no known reports of patient intervention or adverse health consequences due to the erroneously elevated carbon dioxide concentrated (co2_c) results.

Brand Name
ADVIA CHEMISTRY
Common Device Name
ADVIA 1800 CHEMISTRY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
linda barletta
511 benedict ave.
tarrytown, NY 10591
MDR Report Key20144978
Report Number2432235-2024-00201
Device Sequence Number18207632
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public(01)00630414534794
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800 CHEMISTRY SYSTEM
Device Catalogue NumberSMN 10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown